advertisement
Question
Posted by: frustrated | 2012/06/26

antidepressants and low libido

my husband is taking antidepressants,that causes him to have no interest in sex,what can we do,he gets an erection but loses it again

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

Antidepressants can have a negative impact on libido and also on slowing down orgasm (increases the orgasmic threshold), but they do not usually impact directly on arousal. I would suggest he speaks to his doctor to ask if he can go on another antidepressant that has fewer sexual side effects (they are there - eg. wellbutrin, zoloft). These medications may have a different side effect profile, so he needs to discuss this with his doctor and decide on a way forward. Ultimately, intimacy and sexual pleasure is still possible - just not how you're used to it. If his doctor is concerned about changing medication; you might need to either get a second opinion or find ways to adapt to these difficulties, bearing in mind, of course, that the depression is hopefully less of a problem now!

Claire - SASHA

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

5
Our users say:
Posted by: Veronica | 2012/06/27

Arginmax Extender can be bought from Glomail or Clicks Stores

Hope it helps you just as quickly.

Reply to Veronica
Posted by: Harry | 2012/06/27

Where do I buy Arginmax Extender?

Reply to Harry
Posted by: Veronica | 2012/06/27

My husband was also taking anti-depressants which led to lowered libido and poor erections. our doctor reconneded Arginmax Extender and within a few days he was back to his usual self. He no longer has erection problems and his libido is boosted tremendously, now I need a producy to keep up:-)

Suggest you try it.

Reply to Veronica
Posted by: Digital_Sex | 2012/06/26

< Frustrated> 
What was the main reason for your husband taking the anti-depressants?
I use to be on anti-depressants but it for being over-pressurized at school/work
But weirdly enough my sex drive was the same (always has been really).
I think that maybe he should use another brand of anti-depressants that have been recommended by a doctor, because I have noticed that being depressed is partly physical (not enough oxygen to the right area of the brain) and mental (not sufficient physical stimuli). The best I think that you can do is support him and be the best wife you can be (as you have done) and help him through it (the rewards will be worth it). Are you able to orgasm during sexual intercourse with him?

Reply to Digital_Sex
Posted by: Sexologist | 2012/06/26

Antidepressants can have a negative impact on libido and also on slowing down orgasm (increases the orgasmic threshold), but they do not usually impact directly on arousal. I would suggest he speaks to his doctor to ask if he can go on another antidepressant that has fewer sexual side effects (they are there - eg. wellbutrin, zoloft). These medications may have a different side effect profile, so he needs to discuss this with his doctor and decide on a way forward. Ultimately, intimacy and sexual pleasure is still possible - just not how you're used to it. If his doctor is concerned about changing medication; you might need to either get a second opinion or find ways to adapt to these difficulties, bearing in mind, of course, that the depression is hopefully less of a problem now!

Claire - SASHA

Reply to Sexologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement